MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TROCHANTERIC NAIL KIT, TI GAMMA3® Ø10X170MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TROCHANTERIC NAIL KIT, TI GAMMA3® Ø10X170MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3125-0170S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 12/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.Device disposition.
 
Event or Problem Description
As reported: "a patient who underwent surgery with a gamma3 u-lag screw on (b)(6) 2018, fell while transferring from a portable toilet at home on (b)(6) 2022.Subsequently, it was discovered that she had a femoral neck fracture on left side, so on (b)(6) 2022, she underwent surgery to remove gamma 3 and replaced it with a bipolar.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.Based on details available an exact root cause could not be confirmed but it could not be excluded that the reported event is rather related to the patient [unusual changes in the implantation area e.G.Falls or accidents], which is confirmed by event description ¿¿fell while transferring from a portable toilet at home on (b)(6), 2022.¿.Furthermore, as per ifu ¿the surgeon must warn the patient that the device cannot and does not replicate a normal healthy bone, that the device can break or become damaged as a result of strenuous activity, trauma, mal-union or non-union and that the device has a finite expected service life and may need to be removed at some time in the future.Explain the need to report unusual changes in the implantation area as well as falls or accidents even if the device or the site of operation did not appear to be harmed at the time.¿ after initial nail treatment on (b)(6) 2018 the patient fell in (b)(6) 2022 and ¿subsequently, it was discovered that she had a femoral neck fracture on left side, so on (b)(6), 2022, she underwent surgery to remove gamma 3 and replace it with a bipolar¿.Finally, as per further details available non-broken nail was confirmed and ¿no defects in product¿.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.With details provided no deviation for the nail in question was verified.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.

Brand Name
TROCHANTERIC NAIL KIT, TI GAMMA3® Ø10X170MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16133828
Report Number0009610622-2023-00007
Device Sequence Number16940936
Product Code HSB
UDI-Device Identifier04546540375063
UDI-Public04546540375063
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2023
Device Model Number3125-0170S
Device Catalogue Number31250170S
Device Lot NumberK018C95
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown